Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 145, NWS Fort Worth, TX

May 31, 2015Ellis County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 31, 2015, 9:00 PM CDT for Ellis County, Texas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 9:00 PM CDT (02:00 UTC)
Expired
Jun 1, 2015, 1:00 PM CDT
In force
16 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Ellis County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 78 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WGUS54 KFWD 010200
FFWFWD
TXC139-011000-
/O.NEW.KFWD.FF.W.0145.150601T0200Z-150601T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 500 AM CDT MONDAY

* AT 900 PM CDT...EMERGENCY MANAGEMENT REPORTED WATER WAS OVER 
  TOPPING SOME LEVEES THAT WAS RESULTING IN FLOODING OF HOMES IN THE 
  BRISTOL AREA. ADDITIONAL LOCATIONS NEAR EITHER THE TRINITY RIVER 
  AND STREAMS THAT FLOW INTO THE TRINITY RIVER ACROSS EASTERN ELLIS 
  COUNTY WILL HAVE FLASH FLOODING. 
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  BRISTOL...TELICO...CRISP...CREECHVILLE...SAND LAKE AND WALNUT 
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3227 9649 3233 9657 3242 9663 3255 9665
      3254 9652 3251 9650 3251 9651 3250 9650
      3248 9651 3245 9650 3241 9644 3235 9645
      3233 9643 3233 9638 3232 9639

$$

58
1 follow-up statement
815 
WGUS54 KFWD 010936
FFWFWD
TXC139-011800-
/O.EXT.KFWD.FF.W.0145.000000T0000Z-150601T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 100 PM CDT MONDAY
    
* AT 900 PM CDT SUNDAY...EMERGENCY MANAGEMENT REPORTED WATER WAS 
  OVER TOPPING SOME LEVEES AND THIS WAS RESULTING IN FLOODING OF 
  HOMES IN THE BRISTOL AREA. ADDITIONAL LOCATIONS NEAR EITHER THE 
  TRINITY RIVER AND STREAMS THAT FLOW INTO THE TRINITY RIVER ACROSS 
  EASTERN ELLIS COUNTY WILL EXPERIENCE FLOODING THROUGH MONDAY. 
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  BRISTOL...TELICO...CRISP...CREECHVILLE...SAND LAKE AND WALNUT 
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW IF YOU ARE IN THE AFFECTED AREA.

&&

LAT...LON 3227 9649 3233 9657 3242 9663 3255 9665
      3254 9652 3251 9650 3251 9651 3250 9650
      3248 9651 3245 9650 3241 9644 3235 9645
      3233 9643 3233 9638 3232 9639

$$

92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 7:04 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 31, 7:04 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT SUN MAY 31 2015

.AVIATION...
AS AN UPPER LEVEL TROUGH THAT EXTENDS FROM CENTRAL MISSOURI
INTO THE ARLTATEX MOVES EAST...AN UPPER LEVEL RIDGE WILL BUILD IN
ACROSS NORTH AND CENTRAL TEXAS FROM THE WEST.

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 06Z TUESDAY. NORTH
WINDS AT LESS THAN 10 KNOTS WILL BECOME EASTERLY BY 14Z MONDAY AND
SOUTHEAST BY 23Z. SOME MID TO HIGH LEVEL CLOUDS MAY MOVE ACROSS
THE REGION MONDAY BUT WILL BE OF NO CONSEQUENCE FOR AVIATION
PURPOSES.

58

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SUN MAY 31 2015/

EARLY AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWED A COMPACT
UPPER LOW OVER THE OKLAHOMA/ARKANSAS BORDER...MOVING SLOWLY TO THE
SOUTHEAST. NORTH AND CENTRAL TEXAS WERE LOCATED IN A REGION OF
SUBSIDENCE RELATIVE TO THIS UPPER LOW...PROMOTING DRY WEATHER AND
MOSTLY SUNNY SKIES FOR THE FIRST TIME IN A LONG TIME.

DESPITE THE DRY DAY TODAY...RIVER FLOODING CONTINUES TO BE A
MAJOR CONCERN ACROSS THE REGION AS FLOOD WATERS CONTINUE TO BE
PROCESSED FROM LAST WEEK'S HEAVY RAINFALL. COMBINE AND ROSSER
CONTINUE TO BE MAJOR CONCERNS ALONG THE EAST FORK AND MAIN STEM OF
THE TRINITY RIVER DUE TO STRONG RELEASES FROM LAKE RAY HUBBARD AND
THEN FLOOD WATERS MOVING IN FROM THE MAIN BRANCH OF THE TRINITY
FROM THE NORTHWEST. AFTER TALKING WITH KAUFMAN COUNTY EMERGENCY
MANAGEMENT THIS MORNING, IT SEEMS LIKE FLOOD WATERS WILL REMAIN
OUT OF COMBINE AS LONG AS THE LEVEES HOLD AND ARE NOT OVERTOPPED
TO THE EAST OF COMBINE. IF THE LEVEE IS BREACHED, SOME RESIDENTS
OF COMBINE MAY HAVE TO SEEK HIGHER GROUND ON SHORT NOTICE. A FLOOD
WARNING REMAINS IN EFFECT FOR THE CITY OF COMBINE FOR THE THREAT
OF FLOODING, EVEN THOUGH THE EAST FORK OF THE TRINITY IS NOT
CURRENTLY FLOODING THE TOWN.

DOWNSTREAM AT ROSSER, NO SPECIAL FLOOD WARNING IS IN PLACE AT
THIS TIME, HOWEVER EMERGENCY MANAGEMENT IS CONCERNED THAT IF THE
RIVER LEVEL CLIMBS ABOVE 42 FEET, THE LEVEE SYSTEM WILL BE
OVERTOPPED NEAR THE TOWN. AT THIS TIME, WITH NO ONGOING ISSUES, WE
WILL REMAIN IN CLOSE CONTACT WITH LOCAL AREA EMERGENCY MANAGEMENT
AND CONTINUE TO MONITOR THE INTEGRITY OF THE LEVEE. THE RIVER IS
EXPECTED TO CREST ABOVE 42 FEET, BUT BY ONLY A FEW TENTHS OF A
FOOT, AND NOT UNTIL TUESDAY. IF KAUFMAN COUNTY EMERGENCY
MANAGEMENT ISSUES ANY SPECIFIC EVACUATION INSTRUCTIONS, WE WILL
LIKELY COORDINATE A FLOOD OR FLASH FLOOD WARNING WITH THEM AT THAT
TIME.

FOR THE UPCOMING WEEK...A GENERALLY DRY FORECAST IS STILL IN PLACE
AS THE LARGE SCALE FLOW PATTERN OVER THE REGION IS EXPECTED TO BE
DOMINATED BY UPPER LEVEL RIDGING AND WEAK FLOW ALOFT. THIS IS A
TYPICAL WARM SEASON WEATHER PATTERN FOR THE PLAINS, WHICH IS
TYPICALLY CHARACTERIZED BY ABOVE NORMAL TEMPERATURES AND BELOW
NORMAL PRECIPITATION. THIS WEEK IS EXPECTED TO GENERALLY FOLLOW
THAT PATTERN WITH A COUPLE OF EXCEPTIONS. THE ABUNDANT LOW-LEVEL
MOISTURE IN PLACE IS SOMETHING THE REGION HAS NOT HAD IN THE PAST
5 OR 6 YEARS REALLY. THIS ABUNDANT MOISTURE AND HEALTHY VEGETATION
WILL BE AN IMPORTANT SOURCE OF LOW-LEVEL WATER VAPOR THROUGHOUT
THE WEEK.

THIS "EXTRA" SOURCE OF WATER VAPOR WILL TEND TO PROMOTE MORE FAIR
WEATHER CUMULUS CLOUDS AND WILL PREVENT US FROM HEATING UP AS
QUICKLY AS WE HAVE IN THE PAST SEVERAL YEARS UNDER THIS FAMILIAR
PATTERN. ALSO, BECAUSE THE UPPER LEVEL RIDGE IS SOMEWHAT
WEAK...THERE WILL BE AN ENHANCED THREAT FOR ISOLATED AFTERNOON
STORMS EACH DAY WITHOUT A STRONG CAP IN PLACE OVER THE REGION. FOR
THIS UPCOMING WEEK, SIMPLY CONTINUED THE TREND OF A SLOW WARM UP
WITH A 10 PERCENT RAIN CHANCE EACH DAY. A 10 PERCENT RAIN CHANCE
IS NOT TYPICALLY LISTED IN THE WORDED FORECAST BECAUSE THE
COVERAGE IS TOO SPARSE AND MOST LOCATIONS WILL NOT SEE ANY
THUNDERSTORM ACTIVITY.

LEFT IN THE 20 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS WEST OF
I-35 MONDAY EVENING/OVERNIGHT FROM THE PREVIOUS FORECAST. MODELS
CONTINUE TO ADVERTISE SCATTERED CONVECTION IN A ZONE OF MOIST
LOW-LEVEL ISENTROPIC LIFT OVER THE WESTERN HALF OF THE CWA
ASSOCIATED WITH LOW-LEVEL HIGH PRESSURE MOVING EAST ACROSS THE
REGION. ONCE HIGH PRESSURE IS EAST OF THE CWA...LOW-LEVEL POSITIVE
MOISTURE ADVECTION WILL AID IN BRINGING A RETURN TO UPPER 60S DEW
POINTS BACK ACROSS THE REGION. THE COMBINATION OF GULF MOISTURE
AND LOW-LEVEL MOISTURE CONTRIBUTED BY EVAPORATION AND
TRANSPIRATION BY VEGETATION WILL BE ENOUGH TO SUPPORT LARGELY
UNORGANIZED THUNDERSTORM CHANCES FOR ANY AREAS OF LIFT THAT
DEVELOP OVER THE REGION THROUGH THE WEEKEND.

BECAUSE THE LARGE SCALE PATTERN CONTINUES TO BE DOMINATED BY
UPPER RIDGING, DID NOT PLACE HIGHER POPS IN THE FORECAST AT THIS
TIME. HOWEVER...ANY MESOSCALE FORCING MECHANISM MAY BE ENOUGH TO
CAUSE SOME MORE FOCUSED AREAS OF THUNDERSTORMS TO DEVELOP FROM
WEDNESDAY THROUGH THE WEEKEND. NO ORGANIZED STORM SYSTEMS ARE
EXPECTED, BUT WE WILL LIKELY HAVE TO ADD HIGHER CHANCES FOR STORMS
IN THE FORECAST FOR SOME DAY LATE IN THE WEEK. PICKING OUT THAT
DAY/S WHERE STORMS ARE MORE FAVORED WILL BE A SHORT TERM FORECAST
CONCERN LATER THIS WEEK.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  82  64  85  68 /   5   5  10  10   5
WACO, TX              59  83  62  86  67 /   5   5  10  10   5
PARIS, TX             58  80  61  82  64 /   5   5   5  10   5
DENTON, TX            57  82  63  85  66 /   5   5  10  10   5
MCKINNEY, TX          58  81  62  84  65 /   5   5  10  10   5
DALLAS, TX            62  83  64  86  69 /   5   5  10  10   5
TERRELL, TX           59  81  62  85  66 /   5   5  10  10   5
CORSICANA, TX         59  82  63  85  67 /   5   5  10  10   5
TEMPLE, TX            59  83  63  86  67 /   5   5  10  10   5
MINERAL WELLS, TX     58  83  64  86  67 /  10  10  20  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/75
Hazardous weather outlook, May 31, 3:31 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT SUN MAY 31 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
331 PM CDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
FLOODING WILL CONTINUE ALONG MANY NORTH TEXAS RIVERS FROM HEAVY
RAINS WHICH OCCURRED OVER THE PAST SEVERAL WEEKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEST OF THE I-35
CORRIDOR LATE MONDAY NIGHT INTO TUESDAY MORNING. SEVERE WEATHER IS
NOT ANTICIPATED.

OTHERWISE...THE TRINITY RIVER WILL REMAIN ABOVE FLOOD STAGE FOR
MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:39 PM CDTAreal Flood WarningFWDDallas, Kaufman24 hr
May 31, 9:41 PM CDTAreal Flood WarningFWDDallas, Kaufman24 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.